Alert archive / Iowa / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 394, NWS Sioux Falls, SD

September 12, 2005Dickinson County, Osceola County, Iowa

NWS Sioux Falls, SD issued this severe thunderstorm warning at Sep 12, 2005, 11:24 PM CDT for Dickinson County, Osceola County, Iowa. It was in force for 36 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 12, 2005, 11:24 PM CDT (04:24 UTC)
Expired
Sep 13, 2005, 12:00 AM CDT
In force
36 min
Issued by
NWS Sioux Falls, SD
Area
Counties, with a storm outline in the text

Counties Dickinson County, IA, Osceola County, IA

The radar

The Sioux Falls radar (KFSD), 111 km from the middle of the area, began a volume at 04:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 12, 11:29 PM CDTTSTM WND GST 607 Se Ocheyedan, IAREPORTED IN MAY CITY
Sep 12, 11:29 PM CDTTSTM WND GST 60Lake Park, IA

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 5 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Sep 12, 7:45 PM CDTTornado WatchSPC6 hr

The nearest sounding before it

Minneapolis, MN (KMPX), launched 00:00Z, 4.4 hours before the alert went out and 215 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 00:00Z on 2005-09-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 968 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 00:00Z on 2005-09-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 94 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
968 J/kg
Mixed-layer CIN
-17 J/kg
Mixed-layer LCL
851 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
94 m²/s²
0-3 km storm-relative helicity
161 m²/s²
Significant tornado parameter
0.5
Supercell composite
3.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KFSD 130425
SVRFSD
IAC059-143-130500-
/O.NEW.KFSD.SV.W.0394.050913T0424Z-050913T0500Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1124 PM CDT MON SEP 12 2005

THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  DICKINSON COUNTY IN NORTHWEST IOWA
  EASTERN OSCEOLA COUNTY IN NORTHWEST IOWA

* UNTIL MIDNIGHT CDT

* AT 1124 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DESTRUCTIVE WINDS
  IN EXCESS OF 70 MPH.  THESE STORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM 5 MILES NORTHWEST OF OCHEYEDAN TO MELVIN...MOVING 
  EAST AT 40 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  HARRIS AROUND 1130 PM CDT
  LAKE PARK AROUND 1135 PM CDT
  WEST OKOBOJI...WAHPETON...OKOBOJI...MILFORD AROUND 1150 PM CDT
  SPIRIT LAKE...ORLEANS AROUND 1155 PM CDT
  TERRIL AROUND MIDNIGHT CDT

THIS STORM HAS A HISTORY OF PRODUCING DAMAGING WIND. GO INSIDE A
STURDY BUILDING AND STAY AWAY FROM WINDOWS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM CDT TUESDAY MORNING
FOR NORTHWEST IOWA AND SOUTHWEST MINNESOTA AND SOUTHEASTERN SOUTH
DAKOTA.

LAT...LON 4350 9565 4326 9567 4325 9495 4349 9498

$$

CPJ
3 follow-up statements
000 
WWUS53 KFSD 130436
SVSFSD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1135 PM CDT MON SEP 12 2005

IAC059-143-130500-
/O.CON.KFSD.SV.W.0394.000000T0000Z-050913T0500Z/
DICKINSON IA-OSCEOLA IA-
1135 PM CDT MON SEP 12 2005

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CDT
FOR EASTERN OSCEOLA AND DICKINSON COUNTIES...

AT 1135 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE 
EXTENDING FROM LAKE PARK TO 5 MILES EAST OF MELVIN...MOVING EAST AT 
40 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  WAHPETON...ORLEANS AROUND 1150 PM CDT
  WEST OKOBOJI...SPIRIT LAKE...OKOBOJI...MILFORD AROUND 1155 PM CDT

60 MPH WINDS WERE REPORTED AT 1129 PM AT MAY CITY AND LAKE PARK.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM CDT TUESDAY MORNING
FOR NORTHWEST IOWA AND SOUTHWEST MINNESOTA AND SOUTHEASTERN SOUTH
DAKOTA.

LAT...LON 4349 9548 4326 9564 4326 9504 4349 9498

$$
CPJ
000 
WWUS53 KFSD 130446
SVSFSD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1146 PM CDT MON SEP 12 2005

IAC143-130456-
/O.CAN.KFSD.SV.W.0394.000000T0000Z-050913T0500Z/
OSCEOLA IA-
1146 PM CDT MON SEP 12 2005

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN OSCEOLA COUNTY IS 
CANCELLED...


LAT...LON 4349 9538 4326 9539 4326 9503 4349 9498

$$

IAC059-130500-
/O.CON.KFSD.SV.W.0394.000000T0000Z-050913T0500Z/
DICKINSON IA-
1146 PM CDT MON SEP 12 2005

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CDT
FOR DICKINSON COUNTY...

AT 1146 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 5 MILES WEST OF ORLEANS TO 5 MILES SOUTHWEST OF 
MILFORD....MOVING EAST AT 40 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  RURAL DICKINSON COUNTY THROUGH MIDNIGHT CDT

THIS STORM HAS A HISTORY OF PRODUCING DAMAGING WIND. GO INSIDE A
STURDY BUILDING AND STAY AWAY FROM WINDOWS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM CDT TUESDAY MORNING
FOR NORTHWEST IOWA AND SOUTHWEST MINNESOTA AND SOUTHEASTERN SOUTH
DAKOTA.

LAT...LON 4349 9538 4326 9539 4326 9503 4349 9498

$$

CPJ
000 
WWUS53 KFSD 130501
SVSFSD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1202 AM CDT TUE SEP 13 2005

IAC059-130512-
/O.EXP.KFSD.SV.W.0394.000000T0000Z-050913T0500Z/
DICKINSON IA-
1202 AM CDT TUE SEP 13 2005

...THE SEVERE THUNDERSTORM WARNING FOR DICKINSON COUNTY EXPIRES AT
MIDNIGHT CDT...

THE STORM IS NO LONGER SEVERE.

LAT...LON 4349 9538 4326 9539 4326 9503 4349 9498

$$

CPJ

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sioux Falls, SD wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 12, 8:18 PM CDT, 3 hours 6 minutes earlier.

Area forecast discussion, Sep 12, 8:18 PM CDT, 3 hours 6 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA
NATIONAL WEATHER SERVICE SIOUX FALLS SD
818 PM CDT MON SEP 12 2005

.DISCUSSION...
TOR WATCH NUMBER 778 WAS REPLACED A BIT AGO BY TOR WATCH NUMBER 780
FOR PRETTY MUCH THE SAME AREA. TORNADIC THREAT SO FAR HAS BEEN ONE
OF BOUNDARY INTERACTION WITH NEW CELL DEVELOPMENT EARLIER THIS
EVENING ACRS NRN CWA. BNDRY PLUGGING EWRD ACRS CWA NOW FM JUST W OF
BKX TO NLG. SECONDARY BNDRY E W NEAR MN/IA BORDER. EXPECT MOST OF
THE SEVERE THREAT TO BE ISOLATED LARGE HAIL AND SOME WIND AS BNDRY
LAYER STARTING TO STABILIZE AND BEST OF SHEAR BECOMES ELEVATED. NEW
GRIDS OUT SOON...AND ZFP TO FOLLOW.

&&

.PREV DISCUSSION...

DUE TO SEVERE WEATHER THREAT...FIRE WEATHER FORECAST MAY NOT BE
AVAILABLE THIS AFTERNOON.

FOCUS TONIGHT IS POTENTIAL FOR SEVERE WEATHER AS UPPER WAVE LIFTING
NORTHEAST THROUGH THE CENTRAL PLAINS INTERACTS WITH SURFACE LOW
PRESSURE AND ASSOCIATED FRONTAL BOUNDARIES OVER THE FORECAST AREA
THIS EVENING. 19Z SURFACE ANALYSIS HAS BOUNDARY FROM LOW PRESSURE IN
CENTRAL NEBRASKA...NORTH TO A SECONDARY LOW NEAR K9V9. FROM HEAR...
WE HAVE TWO CONVERGENCE AREAS EXTENDING TO THE EAST...THE NORTHERN
MOST NORTH OF BKX AND MML INTO CENTRAL MN...AND THE SECOND EXTENDING
EAST-SOUTHEAST THROUGH FAR SOUTHEAST SD INTO NORTHERN IOWA. EXPECT
THIS TO BE THE MAIN FOCUSING POINT AS THE WAVE MOVES IN DURING THE
LATE AFTERNOON AND EVENING. WILL GO WITH HIGHEST EARLY EVENING POPS
OVER MOST OF OUR SD COUNTIES...SHIFTING INTO NORTHWEST IOWA DURING
THE LATE EVENING AS THE MAIN COOL FRONT PUSHES SOUTHEAST THROUGH THE
AREA...DIMINISHING AFTER MIDNIGHT AS THE BEST LIFT EXITS OUR AREA.
BRINGING SOME HIGHER POPS BACK INTO THE WEST...MAINLY FOR SOME LIGHT
SHOWER ACTIVITY IN THE COOLER AIR BEHIND THE FRONT LATER TONIGHT.

MODELS NOTABLY ETA/ETA12 HAVE BEEN SHOWING THIS LGT SHWR THREAT
CONTG NRN PART OF FCST AREA TUE MRNG IN ADDITION TO LINGRNG SHWRS
AND A FEW TSTMS SLWLY PULLING OUT OF NWRN IA AND ADJACENT AREAS.
WILL INCLUDE BOTH AREAS IN FCST...BUT EXPCT SUPPORT FOR BOTH SHUD BE
GONE BY 18Z. LO LVL MOISTR SHUD DVLP/KEEP SC/ST CLD DEC IN THRU MRNG
OVER FCST AREA WITH THESE CLDS DCRG BY MID/LATE AFTN. THEREAFTER
MAINLY MID CLDS PLUS SOME LO LVL MOISTR EXPCTD TO PREVENT SKIES
GOING TO MOCLR FOPR TUE NGT AND WED...SO THOSES PDS WILL START A
LONG STRING OF PTCLDYS IN FCST.

COOLER AIR OF COURSE WILL HAVE ITS GRIP ON AREA BY TUE WITH HI TEMPS
PRBLY CLOSE TO COOLR MET GUIDNCE UNDER CLD CVR. THEREAFTER VERY SLW
WARMNG ON HI TEMPS NEXT FEW DAYS...COOLR AT NGT FOR A CPL DAYS THEN
SLW WARMNG ON MINS.

TSTM CHC WE HAVE BEEN CARRYNG FOR WED NGT AND THU CONTS TO BE VERY
MARGNL WITH AT BEST WEAK SUPPORT SEEN NOW. 00Z CANADIAN AND ITS BIG
PCPN AREA OVER OUR SERN FCST AREA LOOKED SUSPICIOUS AND ON NEW
CANADIAN RUN IS NOT THERE...WELL WEAKR AND S OF AREA ANYWAY. BECAUSE
OF WEAK LIFT AND VERY WK WAA ASSOCD WITH WAVE MAINLY MOVG N OF
AREA...WILL KEEP SLGT CHC IN...PREFER TO LOOK AT IT AS 80 PCT
PROBABILITY OF NO RAIN. OTRW PTCLDY FCST WILL GNLY CONT.

BIGGER QSTNS ARISE FOR PCPN LAST 3 DAYS OF FCST PD...SAT SUN AND
MON. A WEAK WV SHOWN BY GFS CUD CONCEIVABLY TRIGGER A FEW SHWRS
SAT...AND MORE SIGNIFICANT UPR TROF MAY APPROACH THE AREA MON. HAVE
ELECTED TO KEEP PCPN OUTR FOR SAT AS WE HAVE BEEN CARRYING WITH
SUPPORT FAIRLY WEAK. HAVE ALSE KEPT OUT OF LAST DAY OF
FCST...MON...DUE TO VERY UNCERTAIN SPEED AND STRUCTURE OF ANY SYS
APPCHG. IN OTHER WORDS...MODELS ARE ALMOST CERTAIN TO PRESENT
CHANGING SOLNS NEXT SVRL RUNS. HAVE ELECTED TO GO WITH SOME COOLNG
FOR MON AFTER WARMUP THRU SUN...GFS SHOWING BROAD LOW S OF AREA
PROMOTING COOLER LOW LVL FLOW.

&&

.FSD WATCHES/WARNINGS/ADVISORIES...
SD...NONE.
MN...NONE.
IA...NONE.
NE...NONE.

&&

CHAPMAN/HACKER/WILLIAMS
Hazardous weather outlook, Sep 12, 11:40 AM CDT, 11 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1140 AM CDT MON SEP 12 2005

SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098-
IAZ001>003-012>014-020>022-031-032-NEZ013-014-131200-
AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA-
CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE-
DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON-
IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN-
LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN-
OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN-
SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON-
1140 AM CDT MON SEP 12 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA...
SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS...
THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS OVER MUCH OF THE
AREA LATE THIS AFTERNOON INTO THIS EVENING...ESPECIALLY EAST AND
SOUTH OF A LINE FROM TYNDALL AND SALEM IN SOUTH DAKOTA...TO
PIPESTONE AND WINDOM IN SOUTHWEST MINNESOTA. THIS INCLUDES ALL OF
NORTHWEST IOWA AND EXTREME NORTHEAST NEBRASKA...AS WELL AS THE
YANKTON AND SIOUX FALLS AREAS IN SOUTHEAST SOUTH DAKOTA. IN THESE
AREAS... REDEVELOPMENT OF SCATTERED THUNDERSTORMS WILL BE
POSSIBLE AFTER 2 OR 3 PM... WITH THE THREAT OF HAIL TO SIZE OF
GOLF BALLS OR A LITTLE LARGER... ALONG WITH WIND GUSTS IN EXCESS
OF 60 MPH.

FARTHER TO THE NORTH AND WEST...SEVERE THUNDERSTORMS ARE ALSO
POSSIBLE...WITH HAIL TO QUARTER SIZE BEING THE PRIMARY THREAT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE POSSIBLE AFTER 3 PM.

&&

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.CRH.NOAA.GOV/FSD. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

In the hours before

Local storm report, Sep 12, 9:24 PM CDT, 2 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
924 PM CDT MON SEP 12 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0740 PM     HAIL             ARLINGTON               44.36N 97.13W
09/12/2005  1.00 INCH        KINGSBURY          SD   LAW ENFORCEMENT

0850 PM     HAIL             11 NW IRENE             43.18N 97.34W
09/12/2005  1.00 INCH        TURNER             SD   PUBLIC

0906 PM     HAIL             5 N MAYFIELD            43.15N 97.32W
09/12/2005  0.88 INCH        YANKTON            SD   EMERGENCY MNGR

            PENNY TO NICKEL SIZE HAIL LASTED THROUGH 916 PM

&&

HEITKAMP
Local storm report, Sep 12, 9:39 PM CDT, 1 hour 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
939 PM CDT MON SEP 12 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0810 PM     HAIL             SCOTLAND                43.15N 97.72W
09/12/2005  0.88 INCH        BON HOMME          SD   TRAINED SPOTTER

0935 PM     HAIL             3 SSW IRENE             43.04N 97.17W
09/12/2005  0.75 INCH        YANKTON            SD   EMERGENCY MNGR

&&

HEITKAMP
Local storm report, Sep 12, 9:49 PM CDT, 1 hour 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
949 PM CDT MON SEP 12 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0946 PM     HAIL             3 SE IRENE              43.05N 97.12W
09/12/2005  1.00 INCH        CLAY               SD   TRAINED SPOTTER

0941 PM     HAIL             3 WNW CENTERVILLE       43.13N 97.01W
09/12/2005  0.88 INCH        TURNER             SD   TRAINED SPOTTER

&&

HEITKAMP
Local storm report, Sep 12, 10:04 PM CDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1004 PM CDT MON SEP 12 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1003 PM     HAIL             3 SSW CANTON            43.26N 96.60W
09/12/2005  0.75 INCH        LINCOLN            SD   TRAINED SPOTTER

&&

HEITKAMP
Local storm report, Sep 12, 11:17 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1117 PM CDT MON SEP 12 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1114 PM     TSTM WND GST     1 SW ASHTON             43.30N 95.81W
09/12/2005  60 MPH           OSCEOLA            IA   TRAINED SPOTTER

&&

MJF
Local storm report, Sep 12, 11:24 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1124 PM CDT MON SEP 12 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1110 PM     TSTM WND GST     SIBLEY                  43.40N 95.74W
09/12/2005  60 MPH           OSCEOLA            IA   LAW ENFORCEMENT

            WIND GUSTS AT LEAST 60 MPH. NUMEROUS TREE BRANCHES DOWN
            OF DIAMETER GREATER THAN 2 INCHES.

&&

MJF

The office that day

Everything else NWS Sioux Falls, SD issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 12, 9:58 PM CDTSevere Thunderstorm WarningFSDLyon32 min
Sep 12, 10:11 PM CDTSevere Thunderstorm WarningFSDSioux34 min
Sep 12, 11:02 PM CDTSevere Thunderstorm WarningFSDLyon, Osceola28 min

Nearby

Severe Thunderstorm Warnings in Iowa, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.